1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

How common is nausea/vomiting with Metformin?

Discussion in 'Metformin/Biguanides' started by Sarah-b, Apr 24, 2016.

  1. Sarah-b

    Sarah-b Type 2 · Member

    Messages:
    12
    Likes Received:
    4
    Trophy Points:
    43
    I was diagnosed type 2 about 18 months ago and as I was only just into the diabetic numbers I declined metformin.

    Stupidly I've had my head in the sand, I carried on eating what I wanted intermittently checking my blood sugar with a monitor (which 99% of the time was fine) however I have my diabetic review this week and I've a feeling they are going to want to start meds, I was wondering what the pros and cons are?

    I have a huge phobia of vomiting and so would be very reluctant to take anything that would more than likely cause it - I wonder how common it is as a side effect?

    S X
     
    • Informative Informative x 1
  2. Liam1955

    Liam1955 Type 2 · Master

    Messages:
    10,964
    Likes Received:
    33,388
    Trophy Points:
    298
    @Sarah-b - Hi.:). With quite a lot of medication the side effects list Nausea and Vomitting but it does not mean that everyone will suffer it or at all for that matter. But, if it helps to lower your blood sugars then it's a small price to pay. You could try herbal teas for the symptoms of Nausea such as: Twinings Lemon & Ginger Tea bags.
     
    • Agree Agree x 1
  3. JohnEGreen

    JohnEGreen Other · Expert

    Messages:
    8,869
    Likes Received:
    19,426
    Trophy Points:
    198
    Although I did experience some side effects they were mild and did,'t include vomiting. I tend to drink mint green tea before bed these days not that has a bearing but I think helps with BG
     
    • Informative Informative x 1
  4. DizzyChick

    DizzyChick LADA · Well-Known Member

    Messages:
    55
    Likes Received:
    73
    Trophy Points:
    78
    I have the same phobia and really freaked out when I read the side effects of metformin - I have been lucky that I only had nausea that only lasted a couple of days.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook